Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 28, 2014, 3:48 PM EDT for Fulton County, Pulaski County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 3:48 PM EDT (19:48 UTC)
- Expired
- May 28, 2014, 4:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fulton County, IN, Pulaski County, IN
The radar
The Northern Indiana radar (KIWX), 76 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
799
WUUS53 KIWX 281948
SVRIWX
INC049-131-282015-
/O.NEW.KIWX.SV.W.0022.140528T1948Z-140528T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
SOUTHEASTERN PULASKI COUNTY IN NORTHWEST INDIANA...
* UNTIL 415 PM EDT/315 PM CDT/
* AT 346 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF ROYAL CENTER...AND MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN PULASKI AND SOUTHWESTERN FULTON COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS...MARSHTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4102 8655 4106 8628 4092 8627 4092 8638
4092 8656 4097 8659
TIME...MOT...LOC 1948Z 263DEG 8KT 4097 8642
HAIL...0.75IN
WIND...60MPH
$$
PBM2 follow-up statements
435
WWUS53 KIWX 282004
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 PM EDT WED MAY 28 2014
INC049-131-282015-
/O.CON.KIWX.SV.W.0022.000000T0000Z-140528T2015Z/
FULTON IN-PULASKI IN-
404 PM EDT WED MAY 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PULASKI AND SOUTHWESTERN FULTON COUNTIES UNTIL 415 PM EDT/315 PM
CDT/...
AT 402 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF ROYAL CENTER...AND MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KEWANNA AND LAWTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4102 8655 4106 8628 4092 8627 4092 8638
4092 8656 4097 8659
TIME...MOT...LOC 2004Z 255DEG 11KT 4100 8640
HAIL...0.75IN
WIND...60MPH
$$
PBM460
WWUS53 KIWX 282013
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EDT WED MAY 28 2014
INC049-131-282024-
/O.EXP.KIWX.SV.W.0022.000000T0000Z-140528T2015Z/
FULTON IN-PULASKI IN-
413 PM EDT WED MAY 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PULASKI AND
SOUTHWESTERN FULTON COUNTIES WILL EXPIRE AT 415 PM EDT/315 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4102 8655 4106 8628 4092 8627 4092 8638
4092 8656 4097 8659
TIME...MOT...LOC 2014Z 255DEG 11KT 4101 8636
$$
PBMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:36 PM EDT, 12 minutes earlier.
Area forecast discussion, May 28, 3:36 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 336 PM EDT WED MAY 28 2014 .SYNOPSIS... ISSUED AT 451 AM EDT WED MAY 28 2014 A FRONTAL BOUNDARY WILL DROP SOUTHWARD INTO THE AREA TODAY BRINGING MORE SCATTERED SHOWERS AND THUNDERSTORMS. THIS FRONT WILL TRACK SOUTH OF THE AREA TONIGHT BRINGING AN END TO THE RAIN CHANCES. HIGH TEMPERATURES THIS AFTERNOON WILL RANGE FROM THE LOWER TO MID 80S ACROSS CENTRAL INDIANA TO THE LOWER 70S ACROSS EASTERN LOWER MICHIGAN. LOW TEMPERATURES TONIGHT WILL RANGE FROM 50 TO 55 ACROSS MUCH OF CENTRAL AND SOUTHERN LOWER MICHIGAN...TO THE UPPER 50S AND LOWER 60S ELSEWHERE. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 336 PM EDT WED MAY 28 2014 LOOSELY DEFINED "COLD" FRONT...MORE ACCURATELY DESCRIBED AS A WEAK SURFACE PRESSURE TROUGH WITH A MODEST MOISTURE/DENSITY GRADIENT...CONTINUES TO SLOWLY PUSH SOUTH ACROSS THE AREA AT PRESS TIME. AS PREVIOUSLY NOTED...VERY LITTLE SYNOPTIC SUPPORT ALONG THIS FRONT WITH JUST A VERY WEAK VORTICITY LOBE WINDING DOWN ACROSS THE REGION. SHOWERS AND THUNDERSTORMS BEING DRIVEN BY SUBTLE CONVERGENCE ALONG OLD OUTFLOW/DIFFERENTIAL HEATING BOUNDARIES IN A MOIST AND MARGINALLY UNSTABLE AIRMASS. EARLY DAY INSOLATION ALLOWED FOR A DECENT RISE IN MLCAPE VALUES ACROSS OUR SOUTHERN COUNTIES WHILE FAR NORTHERN ZONES REMAIN LARGELY CAPPED AND STABLE. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE THEREFORE DEVELOPED IN OUR SOUTHERN CWA AS EXPECTED. LACK OF APPRECIABLE SHEAR AND/OR CLEAR FORCING MECHANISM WILL CONTINUE TO SUPPORT PULSE/MULTICELLULAR MODE THROUGH THE EVENING. AN ISOLATED WET MICROBURST MAY BE POSSIBLE ONCE AGAIN BUT THREAT FOR MORE WIDESPREAD SEVERE WEATHER IS VERY LOW. HEAVY RAIN IS STILL THE MAIN THREAT WITH HIGH PW VALUES...WEAK FLOW PARALLEL TO THE FRONT...AND MORE EFFICIENT WARM RAIN PROCESSES. HRRR AND OTHER HI-RES GUIDANCE HAVE HAD A VERY GOOD HANDLE ON CONVECTION SO FAR TODAY AND SUGGEST THUNDERSTORMS WILL DISSIPATE AND DRIFT SOUTH BY AROUND 03Z WITH THE LOSS OF DAYTIME HEATING AND GRADUAL SOUTHWARD PUSH OF FRONT. DRY CONDITIONS THEN EXPECTED FOR THE REST OF THE PERIOD AS HIGH AMPLITUDE RIDGE FOLDS INTO THE GREAT LAKES AND SUPPORTS SURFACE HIGH PRESSURE. A STRAY SHOWER MAY BE POSSIBLE TOMORROW MORNING IN OUR FAR SOUTHERN COUNTIES BUT CHANCES ARE VERY LOW. THERMAL PROFILES BEHIND THIS FRONT ARE NOT VERY DIFFERENT FROM CURRENT VALUES AND EXPECT INCREASING SUN TO SUPPORT ANOTHER DAY OF HIGHS NEAR 80F. DEWPOINTS WILL BE TOUCH LOWER THOUGH...TAKING THE HUMIDITY DOWN A NOTCH. && .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 336 PM EDT WED MAY 28 2014 LONG WAVE PATTERN WITH HIGHLY AMPLIFIED RIDGE OVER THE CENTRAL US WILL START THE LONG TERM PERIOD. TROF ALONG THE NOAM WEST COAST EJECTS EASTWARD AND WHILE MODELS DIFFER ON THE TIMING AND EVOLUTION THERE IS ENOUGH CONSENSUS TO SUPPORT A FLATTENING OF THE RIDGE OVER THE GREAT LAKES REGION TOWARD THE END OF THE LONG TERM PERIOD. THE CHALLENGE IS THE SIGNIFICANT DIFFERENCE BETWEEN THE 06Z AND 12Z GFS RUN. 12Z MODEL IS MORE CLOSELY ALIGNED WITH THE GEM/ECMWF AND UKMET - THE 06Z AS THE OUTLIER HAD THE LOW EJECTING FROM THE PLAINS IN WHAT APPEARS TO BE MUCH TO FAST AND TOO FAR SOUTH. REGARDLESS WITH ABUNDANT LOW LEVEL MOISTURE AND THE AREA WITHIN THE WARM SECTOR...EXPECT TO SEE CONVECTION DEVELOP AS CURRENTLY FORECAST AND SHOULD NOT CAUSE A DRAMATIC CHANGE TO CURRENT GRIDDED FORECAST. AS THE RIDGE FLATTENS AND WESTERLY FLOW INCREASES WOULD EXPECT TO SEE THE FRONTAL BOUNDARY PUSH SOUTH OF THE AREA DURING THE LATTER PART OF THE EXTENDED PERIOD...WITH SLIGHT COOLING. TEMPERATURES SHOULD STILL REMAIN ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 147 PM EDT WED MAY 28 2014 WEAK COLD FRONT IS CURRENTLY DRAPED ACROSS THE AREA AND STRONG DIABATIC HEATING HAS ALLOWED SCT SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF IT. THE FRONT IS CURRENTLY SOUTH OF KSBN BUT THESE STORMS MAY IMPACT KFWA THROUGH THE AFTERNOON. LIMITED SHEAR AND LACK OF FOCUSED TRIGGERING MECHANISM WILL KEEP CONVECTION SCATTERED AND DISORGANIZED THROUGH THE AFTERNOON BUT BRIEF HEAVY RAIN AND STRONG WINDS WILL BE POSSIBLE. THUNDERSTORMS EXPECTED TO DISSIPATE QUICKLY AFTER SUNSET AND DRY CONDITIONS EXPECTED FOR THE REST OF THE PERIOD. SOME CONCERN FOR MVFR CEILINGS AND/OR VISIBILITIES EARLY TOMORROW MORNING BUT CONFIDENCE IS TOO LOW FOR INCLUSION IN THE TAF AT THIS TIME. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MARSILI SHORT TERM...AGD LONG TERM...LEWIS AVIATION...AGD VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 28, 5:40 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 540 AM EDT WED MAY 28 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-290945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 540 AM EDT WED MAY 28 2014 /440 AM CDT WED MAY 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG IS POSSIBLE THIS MORNING...MAINLY NORTH OF HIGHWAY 6. THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO THIS EVENING. AN ISOLATED STRONG TO SEVERE STORM AND HEAVY RAINFALL ARE POSSIBLE FROM THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-290945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 540 AM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG ARE EXPECTED THROUGH MID AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE ARE PERIODIC CHANCES OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, May 28, 2:18 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
218 PM EDT WED MAY 28 2014
INZ013-015-020-022>027-032>034-OHZ024-025-281845-
ADAMS IN-ALLEN OH-BLACKFORD IN-CASS IN-FULTON IN-GRANT IN-HUNTINGTON
IN-JAY IN-MIAMI IN-PULASKI IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE
IN-
218 PM EDT WED MAY 28 2014
...SCATTERED STRONG THUNDERSTORMS MOVING THROUGH ALLEN...SOUTHERN
VAN WERT...EXTREME SOUTHWESTERN PUTNAM...BLACKFORD...JAY...GRANT...
WHITE...CASS...WELLS...ADAMS...MIAMI...HUNTINGTON...WABASH...
SOUTHERN PULASKI AND SOUTHERN FULTON COUNTIES...
AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ACROSS THE REGION....MOVING SOUTHEAST
AT 10 MPH.
ISOLATED WIND GUSTS UP TO 45 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HUNTINGTON...
SWAYZEE...
SWEETSER...
JALAPA...
HERBST AND NORMAL...
BANQUO...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 186 AND 198.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 254 AND
292.
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 139.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4064 8388 4072 8479 4032 8480 4032 8521
4039 8522 4040 8587 4058 8587 4058 8637
4070 8638 4070 8653 4075 8653 4075 8675
4058 8678 4058 8710 4083 8710 4084 8700
4096 8694 4102 8603 4092 8533 4087 8387
TIME...MOT...LOC 1815Z 301DEG 7KT 4068 8571
PBMSpecial weather statement, May 28, 3:02 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
302 PM EDT WED MAY 28 2014
INZ025-026-281945-
HUNTINGTON IN-WELLS IN-
302 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN GRANT...
SOUTHWESTERN WELLS AND SOUTHERN HUNTINGTON COUNTIES...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN HUNTINGTON COUNTY...OR 11 MILES
SOUTH OF HUNTINGTON...MOVING EAST AT 10 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PLEASANT PLAIN...
LANCASTER...
WARREN...PLUM TREE AND BUCKEYE...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 273 AND
280.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4066 8547 4068 8564 4071 8564 4077 8561
4073 8528 4059 8532
TIME...MOT...LOC 1902Z 284DEG 8KT 4073 8556
PBMSpecial weather statement, May 28, 3:16 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 316 PM EDT WED MAY 28 2014 INZ013-015-022-281945- CASS IN-FULTON IN-PULASKI IN- 316 PM EDT WED MAY 28 2014 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN CASS...SOUTHEASTERN PULASKI AND SOUTHWESTERN FULTON COUNTIES... AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROYAL CENTER...OR 10 MILES SOUTHEAST OF WINAMAC...MOVING NORTH AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... LAWTON... KEWANNA... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4106 8657 4106 8619 4083 8617 4086 8657 TIME...MOT...LOC 1916Z 184DEG 8KT 4095 8647
Special weather statement, May 28, 3:31 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EDT WED MAY 28 2014
INZ020-282015-
WHITE IN-
331 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN WHITE COUNTY...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF BROOKSTON...OR 16 MILES NORTHWEST
OF LAFAYETTE...MOVING EAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BROOKSTON...
BADGER GROVE...
CHALMERS...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 186 AND 195.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4070 8710 4069 8677 4068 8677 4068 8678
4065 8677 4058 8677 4057 8699 4058 8710
4068 8711
TIME...MOT...LOC 1931Z 270DEG 16KT 4061 8700
PBMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:07 PM EDT | Special Weather Statement | IWX | Allen | 38 min |
| May 27, 8:24 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart | 36 min |
| May 28, 2:18 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Cass, Grant, Huntington, Jay and 4 more | 27 min |
| May 28, 3:02 PM EDT | Special Weather Statement | IWX | Huntington | 43 min |
| May 28, 3:16 PM EDT | Special Weather Statement | IWX | Fulton | 29 min |
| May 28, 3:31 PM EDT | Special Weather Statement | IWX | White | 44 min |
| May 28, 4:28 PM EDT | Special Weather Statement | IWX | Fulton, Pulaski | 47 min |
| May 28, 4:51 PM EDT | Areal Flood Advisory | IWX | Adams | 3 hr |
| May 28, 4:51 PM EDT | Special Weather Statement | IWX | Miami | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.